Alert archive / Wisconsin / Red Flag Warnings in 2025
Red Flag Warning 1, NWS Green Bay, WI
NWS Green Bay, WI issued this red flag warning at May 11, 2025, 2:52 AM CDT for 7 counties in Wisconsin. It took effect at May 11, 2025, 1:00 PM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 11, 2025, 2:52 AM CDT (07:52 UTC)
- In effect from
- May 11, 2025, 1:00 PM CDT
- Expired
- May 11, 2025, 10:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Green Bay, WI
Counties Florence County, WI, Forest County, WI, Langlade County, WI, Lincoln County, WI, Marinette County, WI, Oneida County, WI, Vilas County, WI
The radar
The Green Bay radar (KGRB), 141 km from the middle of the area, began a volume at 07:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 7.9 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1614 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
845 WWUS83 KGRB 110752 RFWGRB URGENT - FIRE WEATHER MESSAGE National Weather Service Green Bay WI 252 AM CDT Sun May 11 2025 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED THIS AFTERNOON AND EARLY THIS EVENING... .Breezy southerly winds gusting 20 to 25 mph, low relative humidity, and warm temperatures in the 70s are expected to lead to critical fire weather conditions this afternoon and early this evening across portions of northern Wisconsin. Fires could spread quickly in these conditions. Similar conditions may develop again on Monday as temperatures climb near or above 80 degrees for some areas. WIZ005-010>013-018-019-111600- /O.UPG.KGRB.FW.A.0001.250511T1800Z-250512T0300Z/ /O.NEW.KGRB.FW.W.0001.250511T1800Z-250512T0300Z/ Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade- 252 AM CDT Sun May 11 2025 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM CDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR NORTH-CENTRAL INTO NORTHEAST WISCONSIN... The National Weather Service in Green Bay has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from 1 PM this afternoon to 10 PM CDT this evening. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Vilas, Oneida, Forest, Florence, Northern Marinette County, Lincoln and Langlade. * TIMING...From 1 PM this afternoon to 10 PM CDT this evening. * WINDS...Southwest 10 to 15 mph with gusts up to 25 mph. * RELATIVE HUMIDITY...15 to 25 percent. * TEMPERATURES...In the upper 70s. * IMPACTS...Fires will start easily and spread quickly in these conditions. So outdoor burning should not be attempted. Visit the Wisconsin DNR website at apps.dnr.wi.gov/wisburn/#/BurnRestrictions and click on the appropriate county to view current burning restrictions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning is issued when critical fire weather conditions are either occurring now, or are imminent. A combination of strong winds, very low relative humidity, warm temperatures and exceptionally dry fuels will create dangerous wildland fire conditions. Persons are urged to be careful with any activities that could potentially lead to a wildland fire. Campfires, outdoor grills, smoking materials, chain saws, and all- terrain vehicles all have the potential to throw a spark and ignite a dangerous and destructive fire. Please advise the appropriate officials or fire crews in the field of this red flag warning. && $$ Kurimski
3 follow-up statements
409 WWUS83 KGRB 111607 RFWGRB URGENT - FIRE WEATHER MESSAGE National Weather Service Green Bay WI 1107 AM CDT Sun May 11 2025 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED THIS AFTERNOON AND EARLY THIS EVENING... .Breezy southerly winds gusting 20 to 25 mph, low relative humidity, and warm temperatures in the 70s are expected to lead to critical fire weather conditions this afternoon and early this evening across portions of northern Wisconsin. Fires could spread quickly in these conditions. Similar conditions may develop again on Monday as temperatures climb near or above 80 degrees for some areas. WIZ005-010>013-018-019-120300- /O.CON.KGRB.FW.W.0001.250511T1800Z-250512T0300Z/ Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade- 1107 AM CDT Sun May 11 2025 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR NORTH CENTRAL AND NORTHEAST WISCONSIN... * AFFECTED AREA...Vilas, Oneida, Forest, Florence, Northern Marinette County, Lincoln and Langlade. * TIMING...Until 10 PM CDT this evening. * WINDS...Southwest 10 to 15 mph with gusts up to 25 mph. * RELATIVE HUMIDITY...As low as 19 percent. * TEMPERATURES...In the upper 70s. * IMPACTS...Fires will start easily and spread quickly in these conditions. So outdoor burning should not be attempted. Visit the Wisconsin DNR website at apps.dnr.wi.gov/wisburn/#/BurnRestrictions and click on the appropriate county to view current burning restrictions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning is issued when critical fire weather conditions are either occurring now, or are imminent. A combination of strong winds, very low relative humidity, warm temperatures and exceptionally dry fuels will create dangerous wildland fire conditions. Persons are urged to be careful with any activities that could potentially lead to a wildland fire. Campfires, outdoor grills, smoking materials, chain saws, and all- terrain vehicles all have the potential to throw a spark and ignite a dangerous and destructive fire. Please advise the appropriate officials or fire crews in the field of this red flag warning. && $$
431 WWUS83 KGRB 111913 RFWGRB URGENT - FIRE WEATHER MESSAGE National Weather Service Green Bay WI 213 PM CDT Sun May 11 2025 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED THROUGH THIS EVENING AND AGAIN ON MONDAY... .Breezy southerly winds gusting 20 to 25 mph, low relative humidity, and warm temperatures are expected to lead to critical fire weather conditions through this evening across portions of northern Wisconsin. Fires could spread quickly in these conditions. Similar conditions develop again on Monday as temperatures climb near or above 80 degrees. WIZ005-010>013-018-019-120300- /O.NEW.KGRB.FW.A.0002.250512T1700Z-250513T0200Z/ /O.CON.KGRB.FW.W.0001.000000T0000Z-250512T0300Z/ Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade- 213 PM CDT Sun May 11 2025 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR NORTH CENTRAL AND NORTHEAST WISCONSIN... ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR NORTH CENTRAL AND NORTHEAST WISCONSIN|... The National Weather Service in Green Bay has issued a Fire Weather Watch for gusty winds and low humidity, which is in effect from Monday afternoon through Monday evening. * AFFECTED AREA...Vilas, Oneida, Forest, Florence, Northern Marinette County, Lincoln and Langlade. * TIMING...For the Red Flag Warning, until 10 PM CDT this evening. For the Fire Weather Watch, from Monday afternoon through Monday evening. * WINDS...South 10 to 15 mph with gusts up to 25 mph. * RELATIVE HUMIDITY...20 to 25 percent. * TEMPERATURES...In the upper 70s today, in the mid 80s Monday. * IMPACTS...Fires will start easily and spread quickly in these conditions. So outdoor burning should not be attempted. Visit the Wisconsin DNR website at apps.dnr.wi.gov/wisburn/#/BurnRestrictions and click on the appropriate county to view current burning restrictions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning is issued when critical fire weather conditions are either occurring now, or are imminent. A combination of strong winds, very low relative humidity, warm temperatures and exceptionally dry fuels will create dangerous wildland fire conditions. Persons are urged to be careful with any activities that could potentially lead to a wildland fire. Campfires, outdoor grills, smoking materials, chain saws, and all- terrain vehicles all have the potential to throw a spark and ignite a dangerous and destructive fire. Please advise the appropriate officials or fire crews in the field of this red flag warning. A Fire Weather Watch means that critical fire weather conditions may occur. A combination of strong winds, very low relative humidity, warm temperatures, and exceptionally dry fuels may create dangerous wildland fire conditions. Firefighters, emergency management, and law enforcement should monitor forecasts for updates on this potentially dangerous wildland fire situation. && $$
772 WWUS83 KGRB 120248 RFWGRB URGENT - FIRE WEATHER MESSAGE National Weather Service Green Bay WI 948 PM CDT Sun May 11 2025 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED THROUGH THIS EVENING AND AGAIN ON MONDAY... .Southerly winds gusting 20 to 25 mph, low relative humidity, and above-normal temperatures may lead to critical fire weather conditions on Monday. WIZ005-010>013-018-019-121215- /O.EXP.KGRB.FW.W.0001.000000T0000Z-250512T0300Z/ /O.CON.KGRB.FW.A.0002.250512T1700Z-250513T0200Z/ Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade- 948 PM CDT Sun May 11 2025 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR NORTH CENTRAL AND NORTHEAST WISCONSIN... ...RED FLAG WARNING WILL EXPIRE AT 10 PM CDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR NORTH CENTRAL AND NORTHEAST WISCONSIN... * AFFECTED AREA...Vilas, Oneida, Forest, Florence, Northern Marinette County, Lincoln and Langlade. * TIMING...From Monday afternoon through Monday evening. * WINDS...South 5 to 10 mph. * RELATIVE HUMIDITY...As low as 19 percent. * TEMPERATURES...In the mid 80s. * IMPACTS...Fires will start easily and spread quickly in these conditions. So outdoor burning should not be attempted. Visit the Wisconsin DNR website at apps.dnr.wi.gov/wisburn/#/BurnRestrictions and click on the appropriate county to view current burning restrictions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions may occur. A combination of strong winds, very low relative humidity, warm temperatures, and exceptionally dry fuels may create dangerous wildland fire conditions. Firefighters, emergency management, and law enforcement should monitor forecasts for updates on this potentially dangerous wildland fire situation. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this red flag warning went out at May 10, 10:06 PM CDT, 4 hours 46 minutes earlier. Its key messages:
- Elevated to critical fire weather conditions possible Sunday/Monday due to dry fuels, low RH, and gusty winds.
- Patchy frost is possible over far northeast Wisconsin tonight.
- Generally dry, warm weather will continue into early next week with lower end (20-30%) chances for showers/storms Tuesday and Wednesday and the next potential for more organized storms next Thursday.
Area forecast discussion, May 10, 10:06 PM CDT, 4 hours 46 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 1006 PM CDT Sat May 10 2025 Updated aviation portion for 06Z TAF issuance .KEY MESSAGES... - Elevated to critical fire weather conditions possible Sunday/Monday due to dry fuels, low RH, and gusty winds. - Patchy frost is possible over far northeast Wisconsin tonight. - Generally dry, warm weather will continue into early next week with lower end (20-30%) chances for showers/storms Tuesday and Wednesday and the next potential for more organized storms next Thursday. && .DISCUSSION... Issued at 246 PM CDT Sat May 10 2025 A weak surface front moved south across the area overnight, with minimal sensible weather impacts locally. The dominant driver in our weather pattern continues to be Canadian surface high pressure that will shift into the eastern Great Lakes by Sunday. Dry weather will persist through this time, with temperatures trending upward through early next week as return southerly flow develops on the backside of the high. With the dry airmass, some patchy frost may develop overnight. The NBM shows medium (40-60%) chances for low temps cooler than 35F across far northeast Wisconsin early Sunday and low (<20%) chances for subfreezing temps. Otherwise, fire weather will be the primary concern over the next few days with warming temps and antecedent dry conditions. See below for more fire weather details. The most anomalous warmth should be centered farther west across the Dakotas into Minnesota through mid-week where the EFI (Extreme Forecast Index) shows values over 0.9. Heading into the work week, a split flow pattern will continue with mid-level ridging building across the Great Lakes as western US troughing develops through mid-week. Meanwhile, a closed low over the Lower Mississippi Valley will meander north through mid-week. Although this low will disrupt the northward flux of deep Gulf moisture, moisture will begin to creep back northward Tuesday through Thursday with NAEFS precipitable water values climbing near the 90th percentile at times relative to climo. Lower end shower/storm chances (20-30%) return Tuesday and Wednesday as the increasing moisture/modest instability interact with the low lifting towards the Ohio Valley and associated weak shortwave perturbations. With limited shear, organization of any storms looks limited and confidence is low overall in occurrence. A higher risk of storms looks to occur towards next Thursday as the western trough ejects into the Midwest. Increasing mid-level flow and some increase in instability could support a risk of stronger storms, as highlighted by SPC and some of the machine learning severe weather guidance. There are some differences in how the parent trough evolve and timing of the front that will need to be ironed out over coming days. However, this will be the next period to monitor for potential impactful storms. Otherwise, trends strongly support above average temps through late in the week, with some cooling towards next weekend behind the trailing cold front. && .AVIATION...for 06Z TAF Issuance Issued at 949 PM CDT Sat May 10 2025 Expect good flying and VFR conditions through this TAF period with mostly clear/sunny skies. Light east to southeast winds tonight will become southerly and increase on Sunday to 10-15 kts with gusts to 15-20 kts. The highest gusts will be across the Northwoods. && .FIRE WEATHER... Issued at 246 PM CDT Sat May 10 2025 A dry airmass will remain in place on Sunday into Monday as Canadian high pressure passes east. With temperatures warming into the 70s on Sunday and potentially above 80 on Monday along with breezy southerly winds, RH falling to 20-30% from central into northern Wisconsin and dry fuels, near critical to critical fire weather conditions are possible. Coordinated with surrounding offices and state partners to issue a Fire Weather Watch for parts of northern Wisconsin on Sunday afternoon where confidence is highest for the overlap of gustier winds, low RH, and favorable fuels. Will have to closely monitor trends, as mixing can sometimes be deeper than expected in these situations with full sunshine and increasing southerly flow, leading to warmer, drier, breezier conditions. 75th-90th percentile NBM temperatures do reach the upper 70s to low 80s even on Sunday, which, if achieved, likely would occur with lower RH and gustier winds. && .GRB WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Sunday afternoon through Sunday evening for WIZ005-010>013-018-019. && DISCUSSION.....JM AVIATION.......Kruk FIRE WEATHER...JM
Hazardous weather outlook, May 10, 2:43 PM CDT, 12 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 243 PM CDT Sat May 10 2025 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-111945- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 243 PM CDT Sat May 10 2025 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight Patchy frost is possible across portions of far northeast Wisconsin late tonight. .DAYS TWO THROUGH SEVEN...Sunday through Saturday Warm temperatures, low humidity and breezy winds may lead to elevated to critical fire weather conditions Sunday and Monday afternoons. A Fire Weather Watch is in effect for Sunday afternoon and early evening for parts of northern Wisconsin. There are low chances of thunderstorms Wednesday afternoon and potential for more organized thunderstorms Thursday afternoon and night. Stronger storms are possible on Thursday. .SPOTTER INFORMATION STATEMENT... Spotters are requested to report any fire activity to the nearest law enforcement agency. LMZ521-522-541>543-111945- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 243 PM CDT Sat May 10 2025 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Saturday Thunderstorms are possible Thursday afternoon and night, some potentially strong. JM
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 2:13 PM CDT | Fire Weather Watch | GRB | Florence, Forest, Langlade, Lincoln, Marinette, Oneida and 1 more | 13 hr |
Nearby
Red Flag Warnings in Wisconsin, 2025Every red flag warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.